Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Aug 8, 2025, 9:53 AM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Aug 9, 2025, 7:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2025, 9:53 AM CDT (14:53 UTC)
- In effect from
- Aug 9, 2025, 7:00 AM CDT
- Expired
- Aug 10, 2025, 1:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WHUS43 KGRB 081453 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 953 AM CDT Fri Aug 8 2025 WIZ022-040-050-090000- /O.NEW.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/ Door-Kewaunee-Manitowoc- 953 AM CDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
6 follow-up statements
947 WHUS43 KGRB 082122 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 422 PM CDT Fri Aug 8 2025 WIZ022-040-050-090530- /O.CON.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/ Door-Kewaunee-Manitowoc- 422 PM CDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
784 WHUS43 KGRB 090238 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 938 PM CDT Fri Aug 8 2025 WIZ022-040-050-091045- /O.CON.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/ Door-Kewaunee-Manitowoc- 938 PM CDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH LATE SATURDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 7 AM CDT Saturday through late Saturday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
248 WHUS43 KGRB 090806 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 306 AM CDT Sat Aug 9 2025 WIZ022-040-050-091630- /O.CON.KGRB.BH.S.0008.250809T1200Z-250810T0600Z/ Door-Kewaunee-Manitowoc- 306 AM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 7 AM CDT this morning through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TSK
487 WHUS43 KGRB 091625 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1125 AM CDT Sat Aug 9 2025 WIZ022-040-050-100030- /O.CON.KGRB.BH.S.0008.000000T0000Z-250810T0600Z/ Door-Kewaunee-Manitowoc- 1125 AM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
625 WHUS43 KGRB 092126 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 426 PM CDT Sat Aug 9 2025 WIZ022-040-050-100530- /O.CON.KGRB.BH.S.0008.000000T0000Z-250810T0600Z/ Door-Kewaunee-Manitowoc- 426 PM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
250 WHUS43 KGRB 100253 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 953 PM CDT Sat Aug 9 2025 WIZ022-040-050-100600- /O.CON.KGRB.BH.S.0008.000000T0000Z-250810T0600Z/ Door-Kewaunee-Manitowoc- 953 PM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 6:23 AM CDT, 3 hours 30 minutes earlier. Its key messages:
- A Heat Advisory has been issued for parts of central, east central and far northeast Wisconsin, where heat indices are expected to reach 100 degrees this afternoon.
- There is a Slight Risk of severe thunderstorms on Saturday. Strong gusty winds and heavy rainfall will be the primary impacts. Additional thunderstorm chances will continue at times through the rest of the weekend and early next week.
- Increasing southerly winds and building waves may result in hazardous boating and swimming conditions on Lake Michigan from late tonight through late Saturday night.
Area forecast discussion, Aug 8, 6:23 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 623 AM CDT Fri Aug 8 2025 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - A Heat Advisory has been issued for parts of central, east central and far northeast Wisconsin, where heat indices are expected to reach 100 degrees this afternoon. - There is a Slight Risk of severe thunderstorms on Saturday. Strong gusty winds and heavy rainfall will be the primary impacts. Additional thunderstorm chances will continue at times through the rest of the weekend and early next week. - Increasing southerly winds and building waves may result in hazardous boating and swimming conditions on Lake Michigan from late tonight through late Saturday night. && .DISCUSSION... Issued at 439 AM CDT Fri Aug 8 2025 Dry weather prevailed across the forecast area early this morning. Scattered thunderstorms developed to our east, in association with a localized maximum in MUCAPE and some moisture convergence. Clear to partly cloudy skies, light winds and abundant low-level moisture allowed patchy fog to develop across much of the forecast area. The fog, locally dense, is expected to quickly mix out a couple hours after sunrise. Heat Concerns Friday/Saturday...Expect dry weather and partly cloudy skies today, which should allow temperatures to warm into the upper 80s and lower 90s regionwide. The hot temperatures, coupled with dew points in the upper 60s to lower 70s, will result in heat indices in the 90s to around 100 degrees. The warmest readings near 100 will occur over parts of central, east central and far northeast WI, where a Heat Advisory has been issued from noon through 7 pm. There was concern that heat Advisories could be needed again on Saturday, but potential for morning thunderstorms and debris clouds have resulted in slightly cooler temperature forecasts. Even so, heat indices could reach the lower to middle 90s in eastern WI Saturday afternoon. Precipitation/Thunderstorm Trends...Our local Meso-analysis page showed very warm 700 mb temperatures (+11 to +13 C) moving into western WI and a building upper ridge early this morning. The expected capping and subsidence should keep the region dry today and most of tonight. SPC HREF 40 dBZ paintballs show a linear MCS arriving in NC/C WI late tonight (after 09z/Sat), as the upper ridge shifts east and the caps begins to weaken. There are indications this line of storms will weaken as it arrives, but would still expect some potential for strong wind gusts and heavy rainfall. If the morning storms materialize and move through the forecast area, this could significantly diminish our severe threat for the afternoon/evening. Thunderstorm chances will continue through Sunday night as the cold front slowly works its way through the forecast area. A secondary cold front will move through early next week, bringing additional thunderstorm chances. Potentially quieter conditions as high pressure builds in for the mid to late part of the work week. Possible Small Craft Advisory and Beach Hazards this Weekend... Persistent gusty south winds will cause waves to build to 4-6 feet on Lake Michigan starting late tonight and continuing into Saturday night. This will likely result in hazardous boating conditions for small craft and dangerous swimming conditions. The main period of concern will be Saturday and Saturday evening. After coordination with nearby offices, will hold off on issuing headlines on this shift. && .AVIATION...for 12Z TAF Issuance Issued at 619 AM CDT Fri Aug 8 2025 Patchy fog will quickly mix out by around 13z this morning, followed by SCT cumulus development and some high clouds through the rest of the day. Dry conditions should prevail until late tonight, when a line of storms reachs NC/C WI after 09z/Sat. Gusty south winds will develop today. Of greater concern is the potential for a period of LLWS tonight, as SW winds aloft increase to around 40 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM CDT this evening for WIZ020-021-031-037>039-045-048-049-073-074. && DISCUSSION.....Kieckbusch AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 8, 3:40 AM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 340 AM CDT Fri Aug 8 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 340 AM CDT Fri Aug 8 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hot and humid weather is expected today. Heat indices are expected to reach 100 degrees in parts of central, east central and far northeast Wisconsin, where a Heat Advisory has been posted from noon to 7 pm. There is a chance of thunderstorms in north central and central Wisconsin late tonight. Strong storms with gusty winds and heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Saturday through Sunday night. There is a Slight Risk of severe thunderstorms with damaging winds and heavy rainfall on Saturday. Additional thunderstorms will be possible at times during the early part of the next work week. There is an increased risk of rip currents on Lake Michigan beaches from early Saturday morning through Saturday evening. A Beach Hazards Statement will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed through tonight. LMZ521-522-541>543-090845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 340 AM CDT Fri Aug 8 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft may develop late tonight due to gusty south winds and building waves. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible at times from Saturday through Sunday night, and at times early next week. Any thunderstorm could pose a threat to mariners. Gusty south winds and high waves will likely result in conditions hazardous to small craft from early Saturday morning through Saturday evening. A Small Craft Advisory will likely be needed. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:11 AM CDT | Heat Advisory | GRB | Brown, Calumet, Marinette, Menominee, Oconto, Outagamie and 4 more | 16 hr |
| Aug 8, 9:49 AM CDT | Small Craft Advisory | GRB | 39 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.